Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 18, 2004, 5:29 PM MDT for Boise County, Idaho. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2004, 5:29 PM MDT (23:29 UTC)
- Expired
- Aug 18, 2004, 6:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Boise County, ID
The radar
The Boise radar (KCBX), 30 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 182332 FFWBOI IDC015-190030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 529 PM MDT WED AUG 18 2004 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BOISE COUNTY IN WEST CENTRAL IDAHO * UNTIL 630 PM MDT * AT 522 PM MDT...RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER SOUTHWESTERN BOISE COUNTY...OR ABOUT 8 MILES SOUTHWEST OF IDAHO CITY...MOVING SOUTHWEST AT 15 MPH. * THE STORM PRODUCING FLASH FLOODING WILL MOVE PARALLEL TO AND JUST WEST OF STATE HIGHWAY 21 AND WILL BE NEAR ROBIE CREEK AROUND 600 PM MDT. HEAVY RAIN CAN BE EXPECTED ON THE HIGHWAY. LAT...LON 4367 11610 4360 11600 4379 11589 4382 11603 $$ LRC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:20 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 18, 4:20 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO ISSUED AT NATIONAL WEATHER SERVICE POCATELLO ID 420 PM MDT WED AUG 18 2004 .DISCUSSION...SOUTHWEST IDAHO AND SOUTHEAST OREGON. MOIST AIR OF AROUND AN INCH PWATER CONTINUED OVER FAR SOUTHWEST IDAHO THIS AFTERNOON AND WILL LINGER TONIGHT CAUSING A THREAT OF FLASH FLOODING ON AREAS OF ALREADY VERY MOIST SOILS IN THE HIGHER TERRAIN OF SOUTH CENTRAL IDAHO. SLIGHT DRYING CONTINUED OVER SE OREGON TO THE ORE-IDA BORDER TODAY ALTHOUGH DELAYED REPORTS OF FLASH FLOODING TUESDAY WERE RECEIVED AT BOISE WEDNESDAY. BRIEF RIDGING OVER S-CENTRAL OREGON AT 3 PM WILL MOVE OVER CWFA TONIGHT THEN NEXT WAVE OFF THE CA COAST WILL RIDE INTO THE FLATTENING RIDGE WITH INCH PWATER AGAIN FOR THURSDAY AFTERNOON AND EARLY NIGHT THRU SW IDAHO FOR ISOLD-SCT SHOWERS AND THUNDERSTORMS. MORE ZONAL FLOW TAKES OVER ON FRIDAY AND SATURDAY THEN PATTERN CHANGE IS EXPECTED AS UPPER LEVEL TROFFING TAKES SHAPE ACROSS THE W. TEMPS AROUND AVERAGE TONIGHT THROUGH SUNDAY FALLING TO SLIGHTLY BELOW AVERAGE FOR THE EARLY PART OF NEXT WORKWEEK. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLOOD WATCH FOR FLASH FLOODING UNTIL 11 PM MDT FOR BOISE MOUNTAINS ZONE 13 AND SOUTHERN TWIN FALLS COUNTY ZONE 30. OR...NONE. && DISCUSSION...VJM
Hazardous weather outlook, Aug 18, 6:00 AM MDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT WED AUG 18 2004 IDZ011>016-028>030-ORZ061>064-191200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 600 AM MDT (500 AM PDT) WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THRUSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.